MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number NT585
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier: not provided.Patient weight: not provided.
 
Event or Problem Description
It was reported that the mount was difficult to separate from the implant.Patient will not have to return to place a new implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The following sections have been updated: b4: date of this report; b5: describe event or problem; d4: expiration date and udi; g3: date received by the manufacturer; h1: type of report, follow-up number; h2: follow up type; h3: device evaluated by manufacturer: change ¿no' to 'yes'; h4: device manufacture date; h6: evaluation codes; h10: additional narrative.One implant was returned for investigation.Visual evaluation of the as returned product identified minor signs of use.Functional testing to recreate the reported event; verified the devices do not disengage.Malfunction.A pre-existing condition noted on the per was low bone density (type iii).The reported implant was located on an unknown tooth site (universal) and was used, placed and removed on the same day.The customer did not provide any pictures or x-rays.Review of appropriate documentation: document reviewed: biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019 & biomet 3i dental implant ifu p-iis086gi rev.J 2022/08.Information identified: contraindications, warnings, precautions and potential adverse events.Per the applicable ifu, under the section 'precautions', it is stated that improper technique may lead to device failure.Dhr review: dhr review was completed for the subject lot number (2019111817).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2019111817) for similar events and no other complaint was identified.Review completed utilizing keywords: 'does not disengage/release' post market trending review: november post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or product (nt585).No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, and functional testing device malfunction did occur and the reported event was confirmed.

Brand Name
OSSEOTITE® TAPERED IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15349271
Report Number0001038806-2022-01363
Device Sequence Number5227347
Product Code DZE
UDI-Device Identifier00844868012108
UDI-Public(01)00844868012108(17)241213(10)2019111817
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/13/2024
Device Model NumberNT585
Device Catalogue NumberNT585
Device Lot Number2019111817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age61 YR
Patient SexMale